Alert archive / Nevada / Wind Advisories in 2010

Wind Advisory 30, NWS Elko, NV

November 15, 2010Elko County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Nov 15, 2010, 2:55 PM PST for Elko County, White Pine County, Nevada. It took effect at Nov 16, 2010, 7:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2010, 2:55 PM PST (22:55 UTC)
In effect from
Nov 16, 2010, 7:00 AM PST
Expired
Nov 16, 2010, 6:16 PM PST
In force
11 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2010-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2010-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 15, 2:35 PM PST, 20 minutes earlier.

Area forecast discussion, Nov 15, 2:35 PM PST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
235 PM PST MON NOV 15 2010

.SYNOPSIS...A DRIER AIR MASS WILL MOVE INTO NORTHERN AND CENTRAL
NEVADA RESULTING IN LESS CLOUDINESS AND SHOWER ACTIVITY TONIGHT
AND TUESDAY. MILD DAYTIME TEMPERATURES AND PARTLY CLOUDY TO MOSTLY
CLEAR SKIES WILL BE THE RULE WEDNESDAY AND THURSDAY. A STORM
SYSTEM WILL BEGIN TO MOVE INTO NORTHWEST NEVADA FRIDAY THEN SPREAD
INTO THE EASTERN AND CENTRAL NEVADA FRIDAY NIGHT THROUGH THE
WEEKEND FOR RAIN AND SNOW SHOWERS.
&&

.SHORT TERM...TONIGHT THROUGH THURSDAY. MOISTURE IS SLOWLY
DECREASING OVER NRN AND CNTRL NV AND ONLY WILL SEE SOME ISOLATED
SHOWERS OVER THE NERN PART OF ELKO COUNTY TONIGHT. ONLY PARTLY
CLOUDY SKIES ARE EXPECTED OVER NERN NV TUESDAY WHILE CNTRL AND WRN
NV WILL ENJOY MOSTLY SUNNY SKIES. MILD DAYTIME TEMPS IN THE LOWER
TO MID 50S WILL BE THE RULE WEDNESDAY AND THURSDAY ALONG WITH
PLENTY OF SUNSHINE. CLOUDS WILL BE ON THE INCREASE HOWEVER OVER
NRN NV THURSDAY AFTERNOON AHEAD OF THE NEXT STORM SYSTEM.

THE NWLY JET ALOFT WILL STRENGTHEN AGAIN ON TUESDAY OVER NERN NV
AS A SHORT WAVE MOVES THROUGH THE NWLY FLOW ALOFT. AT 300 MB THE
JET IS FORECASTED TO BE 90 TO 100 KTS. THOUGH NOT AS STRONG AS THE
JET ALOFT THIS MORNING WHICH LED TO STRONG WINDS IN THE WEST
WENDOVER AREA WHICH GUSTED TO 55 MPH IT SHOULD STILL PRODUCE WINDY
CONDITIONS OVER THE FAVORED LOCATIONS IN ELKO COUNTY UNDER THIS
TYPE OF FLOW PATTERN...THAT IS HIGHER PASSES AND RIDGES AND THE
ERN SLOPES OF HIGHER MTN RANGES AND THEIR ADJACENT VALLEYS...AND
WHERE WIND FUNNELING TAKES PLACE SUCH AS THE WEST WENDOVER AREA.
THEREFORE A WIND ADVISORY WILL BE ISSUED WITH THIS FORECAST
PACKAGE VALID FROM 7 AM TO 7 PM TUESDAY. COULD SEE GUSTS AS HIGH
AS 50 MPH IN THESE LOCATIONS.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT MONDAY. FLOW ALOFT
CONTINUES TO BACK TO A SOUTHWESTERLY DIRECTION THURSDAY NIGHT INTO
FRIDAY AS A TROUGH DIGS SOUTH THROUGH THE PAC NW AND INTO THE
COASTAL WATERS OFF CA. THE TROUGH WILL CONTINUE TO DIG SOUTH THROUGH
THE WEEKEND...AND THEN PUSH INLAND SUNDAY AND MONDAY WITH A POSITIVE
TILT. MODELS ARE IN DECENT AGREEMENT WITH RESPECT TO A COUPLE OF
BAROCLINIC ZONES THAT WILL SPREAD SHOWERS THROUGH THE CWA OVER THE
WEEKEND. THE FIRST WAVE IS EXPECTED TO SPREAD INTO HUMBOLDT COUNTY
FRIDAY AFTERNOON...AND TRACK SOUTHEASTERLY THROUGH SATURDAY
AFTERNOON. BOTH MODELS SHOWING ISOLATED TO SCATTERED SHOWERS IN THE
WAKE OF THIS BOUNDARY AS WELL. THE SECOND WAVE WILL SPREAD THROUGH
THE CWA...AGAIN FROM NORTHWEST TO SOUTHEAST...SATURDAY NIGHT THROUGH
SUNDAY. THE ECMWF MODEL IS SHOWING A STRONGER FRONT ON
SATURDAY...WHICH BRINGS IN MORE MOISTURE AND COOLER TEMPERATURES
THAN DOES THE GFS MODEL. AT THIS TIME CONFIDENCE IS FAIR TO POOR ON
SNOW LEVELS AND QPF ON SATURDAY. MODELS ARE IN BETTER AGREEMENT ON
SUNDAY...WITH BOTH MODELS SHOWING A FAIRLY STRONG FRONTAL
PASSAGE...WITH NEARLY IDENTICAL QPF AMOUNTS...H7 TEMPS...AS WELL AS
TIMING. TEMPERATURES WILL GRADUALLY COOL THROUGH THE LONG TERM
PERIOD.
&&

.AVIATION...SCATTERED TO BROKEN CLOUDS IN THE 3000-6000 FT RANGE
WILL PERSIST ACROSS MOST OF NORTHERN AND EAST-CENTRAL NEVADA TONIGHT
AND INTO TUESDAY. A MODERATELY STRONG NORTHWESTERLY JET ALOFT WILL
LEAD TO GUSTY WINDS NEAR RIDGELINE AND ALONG THE EASTERN SLOPES OF
HIGHER TERRAIN ON TUESDAY.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM TO 7 PM PST TUESDAY FOR EXTREME EASTERN
ELKO COUNTY...NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST
HUMBOLDT RANGE...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY.
&&

91/96/96
Hazardous weather outlook, Nov 15, 3:24 AM PST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
324 AM PST MON NOV 15 2010

NVZ013-030>037-151600-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
324 AM PST MON NOV 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG STORM SYSTEM IS EXPECTED TO BRING A PERIOD OF UNSETTLED
WEATHER TO NORTHERN AND CENTRAL NEVADA FRIDAY THROUGH SUNDAY. EXPECT
SOUTHWEST WINDS TO INCREASE THURSDAY AFTERNOON...WITH WINDY
CONDITIONS CONTINUING FRIDAY. RAIN AND SNOW SHOWERS ARE EXPECTED
TO BEGIN FRIDAY...CHANGING TO ALL SNOW SHOWERS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TURNER

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 8:20 AM PSTHigh Wind WarningLKNElko3 hr

Nearby

Wind Advisories in Nevada, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.